Singular asymptotic expansion of the elastic solution along an edge around which material properties depend on the angular coordinate

Netta Omer, Zohar Yosibash

Research output: Contribution to journalArticlepeer-review

Abstract

The solution to the elasticity problem in three-dimensional polyhedral domains in the vicinity of an edge around which the material properties depend on the angular angle is addressed. This asymptotic solution involves a family of eigenpairs and their shadows which are being computed by means of p-finite element methods. In particular the examples we give explicitly provide the asymptotic solution for cracks and V-notch edges and explore the eigenvalues as a function of the change in material properties in the angular direction. We demonstrate that the singular exponents may change considerably by changing the material properties variation in the angular direction. These eigenpairs are necessary to allow the extraction of the edge stress intensity functions.

Original languageAmerican English
Pages (from-to)2288-2308
Number of pages21
JournalMathematics and Mechanics of Solids
Volume22
Issue number12
DOIs
StatePublished - 1 Dec 2017

Keywords

  • Edge stress intensity functions
  • composite materials
  • elasticity
  • fracture mechanics
  • high order finite elements

All Science Journal Classification (ASJC) codes

  • Mechanics of Materials
  • General Materials Science
  • General Mathematics

Fingerprint

Dive into the research topics of 'Singular asymptotic expansion of the elastic solution along an edge around which material properties depend on the angular coordinate'. Together they form a unique fingerprint.

Cite this